Vision issues and PEDs ( Part 1 )

I am about to start a series of posts about Ocular ( Eye ) Toxicity of PEDs

Many who are reading this will immediately spring to the discussion about S4 and the side effect known as Xanthopsia, not that the SARM’s community even calls it that.

Xanthopsia is a condition that is not well documented in the literature. Xanthopsia a condition of yellow /green vision tinting, can be caused by drug toxicity.

Poisoning by a large number of drugs, including santonin, digitalis, phenacetin, ether, chromic and picric acids, and even snake venom have been associated with Xanthopsia.

And yes in these drugs it exhibits most of the common characteristics we see with S4 use specifically that it is dosage-dependent and that ceasing the drug the side effects go away within 2 weeks.

IMO however this is NOT something to dismiss out of hand as “ she will be right mate” unless of course your the kind of guy that dismisses being poisoned by drugs including santonin, digitalis, phenacetin, ether, chromic and picric acids, and even snake venom haha

But before I go there, and to keep the SARMs guys satisfied that I am not just picking on them haha, lets start with this understanding there are number of drugs that we use in our community that can contribute to Ocular Toxicity

Indeed, in general, there have been increasing reports of ocular complications due to systemic drug therapy over the last decade.

At the core of managing ocular toxicity would be understanding a little about the nature (reversible/irreversible toxicity) and duration of occurrence of complications for its only from there we can understand how serious these events are and adjust the doses on those medications that do cause issues or to consider alternative therapy.

Regular ophthalmologic examinations and frequent clinical monitoring of ocular complications is recommended for anyone that uses xenobiotics ( drugs ) that exhibit side effects resulting in Ocular Toxicity of PEDs

Tamoxifen and Eye Issues – Nerd Alert technical jargon to follow..

Bottome line takeway is Tamoxifen at high level use can cause Vision Issues, this just explains ” why”

Tamoxifen, a Selective Estrogen Modulator, is widely indicated for the treatment of breast cancer.

Several reports suggested that tamoxifen increases cell membrane fluidity and protein kinase c activity which influences the rod outer segment binding and ingestion by retinal pigment epithelial cells, suggesting membrane-mediated pathways may contribute to the tamoxifen-induced retinopathy.

Tamoxifen can cause severe bilateral pigmentary and crystalline retinopathy and such patients require discontinuing therapy

Tamoxifen is metabolized by cytochrome P450 and myeloperoxidase.

The resulting metabolite is then conjugated with glutathione causing the depletion of glutathione resulting in oxidative stress and tissue damage, a possible mechanism of tamoxifen-induced retinopathy.

Tamoxifen-induced ocular toxicities are associated with a cumulative dose of 100 g or more. In contrast with current therapeutic regimens, rare cases of crystalline retinal deposition (characterized by retinal crystalline deposits that can be localized in the macular area or sometime in the whole retina) and pigmentary changes of the macula such as macular edema have been reported with longterm (typically greater than 2 years) use of tamoxifen.

Along with retinopathy, tamoxifen therapy may also cause visual field loss and obstruction

Recommendations for Women Currently using Tamoxifen

Although the incidence and prevalence of tamoxifen-associated ocular toxicity appear to be low at usual doses of 20 to 40 mg/d, women receiving tamoxifen as treatment for breast cancer should have a complete eye examination before initiation of therapy to determine baseline visual function and document ocular findings that exist before tamoxifen exposure. Patients should be monitored every year of exposure.

Please share this post

Leave A Reply

Wishlist Member WooCommerce Plus - Sell Your Membership Products With WooCommerce The Right Way .